Georgia, 2005Tornado and Hail in Georgia, December 4 to 5, 2005
December 4 to 5, 2005 · NWS FFC · 21 events in 17 counties and zones
18 hail, 1 thunderstorm wind, 1 tornado, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $177,000
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Dec 4, 11:15 AM EST, 4 hours earlier.
Area forecast discussion, Dec 4, 11:15 AM EST, 4 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1115 AM EST SUN DEC 4 2005
.UPDATE...
CONVECTION LATE THIS MORNING CONFINED TO MAINLY NORTH AND SOUTH
GEORGIA. LATEST SATELLITE SHOWING LARGE HOLE OVER MUCH OF FORECAST
AREA WHICH HAS ALLOWED TEMPERATURES TO WARM UP MORE THAN EXPECTED.
HAVE RAISED AFTERNOON HIGH TEMPERATURES BY A CATEGORY MOST
AREAS...ESPECIALLY ACROSS CENTRAL GEORGIA WHICH REMAINS IN WARM
SECTOR. COLD FRONT CURRENTLY LOCATED ACROSS NORTHWEST GEORGIA... IN
VICINITY OF CONVECTION AND WILL CONTINUE TO MAKE SLOW SOUTHEAST
PROGRESS...STALLING SOUTH OF THE ATLANTA AND ATHENS AREA BY THIS
EVENING. WILL LEAVE LIKELY AND GOOD CHANCE POPS ACROSS MUCH OF
FORECAST AREA AS FRONT SETTLES SOUTHWARD...DAYTIME HEATING SHOULD
AID IN CONVECTIVE DEVELOPMENT AHEAD OF FRONT AS WELL.
PREVIOUS DISCUSSION (617 AM EST SUN DEC 4 2005)
.SHORT TERM...(TODAY THROUGH MONDAY NIGHT)
A LINE OF THUNDERSTORMS IS BEING WATCHED AS IT MOVES ACROSS N AL.
THIS AHEAD OF SURFACE LOW PRESSURE THAT WILL MOVE ACROSS THE TN/OH
VALLEYS THIS MORNING...AND WILL DRAG A COLD FRONT TOWARD CENTRAL GA
THIS EVENING...WHERE IT WILL BECOME STATIONARY. A SURFACE LOW
EVENTUALLY DEVELOPS ON THE FRONT SOMEWHERE NEAR THE COAST AND MOVES
ACROSS THE S HALF OF GA MONDAY. THE STATIONARY FRONT WILL BECOME A
FOCUS FOR PCPN DEVELOPMENT SUNDAY NIGHT INTO MONDAY. THE EXITING
SURFACE LOW AND FRONT WILL QUICKLY DIMINISH THE PCPN CHANCES LATE
MONDAY AND MONDAY NIGHT. THE PASSAGE OF A SHORT WAVE MONDAY NIGHT
WILL QUICKLY USHER IN A MUCH DRIER AIRMASS. ANY LINGERING CLOUDS
OVER THE GA MOUNTAINS LATER MONDAY NIGHT COULD SPIT SOME FLURRIES.
ANOTHER DIFFICULT TEMPERATURE FORECAST TODAY WITH A COOLER AIRMASS
CURRENTLY OVER NE GA. THIS DIFFICULTY WILL CONTINUE FOR MONDAY AS
WELL.
.LONG TERM...(TUESDAY THROUGH SATURDAY)
SURFACE HIGH PRESSURE BUILDS THIS WAY FOR TUESDAY WITH A DRY AIRMASS
OVER THE AREA. THE RIDGE CONTINUES ACROSS THE AREA JUST N OF GA FOR
WEDNESDAY. A SHORT WAVE ZIPS BY TO OUR NORTH THURSDAY AND FRIDAY
WITH MINIMAL MOISTURE EXPECTED BOTH DAYS. IF EITHER WAVE HAS ENOUGH
MOISTURE AT THE RIGHT TIME...N GA COULD SEE FLURRIES. THIS OCCURS
WHILE STRONG SURFACE HIGH PRESSURE BUILDS TOWARD AND ACROSS THE AREA
LATE FRIDAY AND EARLY SATURDAY. A WEAK COLD FRONT WITH MINIMAL
MOISTURE LOOKS TO MOVE INTO THE STATE SATURDAY. TEMPERATURES ARE
EXPECTED TO BE BELOW NORMAL AT LEAST MOST OF THIS PERIOD.
&&
.AVIATION...
WITH THE WARM AIR MASS PUSHING NORTHWARD...CEILING ARE EXPECTED TO
HOVER AROUND THE THSD FT RANGE THROUGH THE EARLY MORNING...AND LIFT
TO AROUND 2 THSD FT LATE MORNING TO EARLY AFTERNOON. THUNDERSTORMS
WILL BE LIMITED DUE TO THE WEAK INSTABILITY...BUT SOME BRIEF
THUNDERSTORMS POSSIBLE IN THE VICINITY THIS EARLY AM. VISIBILITY
WILL BE REDUCED BY ANY HEAVY SHOWERS IN THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATLANTA 63 48 48 29 / 70 100 100 10
ATHENS 66 50 52 31 / 60 100 100 10
GAINESVILLE 58 45 47 29 / 50 100 90 10
ROME 58 43 45 26 / 70 100 80 10
COLUMBUS 70 59 59 34 / 70 80 100 10
MACON 70 56 60 32 / 50 70 100 10
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
BDL/BDG
Hazardous weather outlook, Dec 4, 1:40 PM EST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
140 PM EST SUN DEC 4 2005
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-051045-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
140 PM EST SUN DEC 4 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT
...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND
EVENING...
.SYNOPSIS...
A COLD FRONT STRETCHED FROM SOUTHERN LOUISIANA...ACROSS CENTRAL
ALABAMA...EXTREME NORTH GEORGIA AND INTO THE CAROLINAS THIS
AFTERNOON. THIS FRONT WILL REMAIN NEARLY STATIONARY OVERNIGHT AS LOW
PRESSURE DEVELOPS ON THE FRONTAL BOUNDARY AND MOVES ACROSS GEORGIA
EARLY MONDAY.
.PRIMARY HAZARDS...THE PRIMARY HAZARDS WILL BE HAIL AND DAMAGING
WINDS.
.DISCUSSION...STRONG SOUTHERLY WINDS WERE BRINGING MOISTURE AND WARM
AIR INTO GEORGIA SOUTH OF THE SURFACE FRONT. THIS HEATING SHOULD
HELP INCREASE THE INSTABILITY OF THE AIR MASS THIS AFTERNOON AND
EVENING. THIS HEATING COMBINED WITH STRONG WIND SHEAR ALOFT MAY
SUPPORT ISOLATED SEVERE THUNDERSTORMS. THE MOST FAVORED REGION FOR
ANY SEVERE DEVELOPMENT WOULD BE WEST CENTRAL GEORGIA THIS AFTERNOON
AND EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER EXPECTED THROUGH THE PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Special weather statement, Dec 4, 2:20 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
220 PM EST SUN DEC 4 2005
GAZ019-030-042000-
220 PM EST SUN DEC 4 2005
...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS
IN POLK AND FLOYD COUNTIES UNTIL 300 PM EST...
AT 217 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WEST OF CAVE SPRING...MOVING EAST AT 40 MPH.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CAVE SPRING...
CEDARTOWN...SENEY...ROME AND LINDALE. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Dec 4, 2:25 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
225 PM EST SUN DEC 4 2005
GAZ059-042000-
225 PM EST SUN DEC 4 2005
...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 35 TO 45 MPH WINDS
IN JASPER COUNTY UNTIL 300 PM EST...
AT 223 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MONTICELLO...MOVING NORTHEAST AT 25 MPH.
LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS STORM AS IT MOVES ACROSS JASPER COUNTY.
SOME LOCATIONS IN THE PATH OF THIS STORM MONTICELLO...ADGATEVILLE
AND SHADY DALE. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.
Special weather statement, Dec 4, 2:29 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
229 PM EST SUN DEC 4 2005
GAZ048-058-042000-
229 PM EST SUN DEC 4 2005
...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 35 TO 45 MPH
WINDS IN BUTTS AND NEWTON COUNTIES UNTIL 300 PM EST...
AT 223 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHWOED A
STRONG THUNDERSTORM NEAR FINCHERVILLE...MOVING EAST AT 35 MPH.
LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS STORM AS IT MOVES ACROSS NORTHERN BUTTS
AND SOUTHERN NEWTON COUNTIES. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE FINCHERVILLE...WORTHVILLE...STEWART AND NEWBORN.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES
AND CORDED TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Dec 4, 2:41 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
241 PM EST SUN DEC 4 2005
GAZ060-042015-
241 PM EST SUN DEC 4 2005
...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 35 TO 45 MPH
WINDS IN PUTNAM COUNTY UNTIL 315 PM EST...
AT 239 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM WEST OF WILLARD...MOVING EAST AT 30 MPH.
LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS STORM AS IT MOVES INTO PUTNAM COUNTY.
SOME LOCATIONS IN THE PATH OF THIS STORM WILLARD...WARFIELD AND
EATONTON. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.
Special weather statement, Dec 4, 2:48 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
248 PM EST SUN DEC 4 2005
GAZ049-042015-
248 PM EST SUN DEC 4 2005
...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 35 TO 45 MPH
WINDS IN MORGAN COUNTY UNTIL 315 PM EST...
AT 245 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM WEST OF PENNINGTON...MOVING NORTHEAST AT 35 MPH.
LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS STORM AS IT MOVES INTO MORGAN COUNTY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE PENNINGTON...
CENTENNIAL...MADISON AND BUCKHEAD. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Dec 4, 2:51 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
251 PM EST SUN DEC 4 2005
GAZ020-042015-
251 PM EST SUN DEC 4 2005
...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 35 TO 45 MPH
WINDS IN BARTOW COUNTY UNTIL 315 PM EST...
AT 250 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM WEST OF EUHARLEE...MOVING EAST AT 45 MPH.
LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS STORM AS IT MOVES INTO BARTOW COUNTY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE TAYLORSVILLE...
EUHARLEE...CARTERSVILLE AND EMERSON. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.
Event by event
18 hail, 1 thunderstorm wind, 1 tornado, 1 lightning. Local standard time, as filed.
Hail, Bartow
- When
- December 4, 3:15 PM EST
- Where
- Bartow County, 6 mi SE of Emerson
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.067, -84.683
The Bartow County Emergency Management Director reported penny-sized hail in the extreme southeast corner of Bartow county near Lake Allatoona.
Hail, Cherokee
- When
- December 4, 3:25 PM EST to 3:45 PM EST
- Where
- Cherokee County, Hickory Flat
- Measured
- 1.75 in hail
- Property damage
- $15,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.183, -84.417
The public reported golf ball-sized hail in Woodstock and quarter-sized hail on the south side of Canton near Hickory Flat.
Hail, Cobb
- When
- December 4, 3:27 PM EST
- Where
- Cobb County, 1 mi E of Acworth
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.083, -84.650
The public reported quarter-sized hail.
Hail, Fulton
- When
- December 4, 3:47 PM EST to 3:51 PM EST
- Where
- Fulton County, Alpharetta
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.067, -84.300
The public reported quarter-sized hail.
Hail, Carroll
- When
- December 4, 3:50 PM EST to 4:15 PM EST
- Where
- Carroll County, 1 mi N of Temple
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 33.750, -85.033
An amateur radio operator reported nickel-sized hail just north of Temple and several reports of nickel to quarter-sized hail were received from the public in Villa Rica.
Hail, Forsyth
- When
- December 4, 3:57 PM EST to 4:05 PM EST
- Where
- Forsyth County, 8 mi SW of Cumming
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.117, -84.250
The public reported nickel-sized hail on the south side of Cumming in southern Forsyth county, including Big Creek and Brookwood.
Hail, Gwinnett
- When
- December 4, 4:17 PM EST to 4:30 PM EST
- Where
- Gwinnett County, Buford
- Measured
- 1.25 in hail
- Property damage
- $3,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.117, -84.000
Several reports were received from the public of quarter-sized hail in Buford and east of Buford to near the Hall county line. One report from the public indicated hail as large as half-dollars in the Buford area.
Hail, Hancock
- When
- December 4, 4:20 PM EST
- Where
- Hancock County, Culverton
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.300, -82.900
A storm spotter reported quarter-sized hail.
Hail, Hall
- When
- December 4, 4:25 PM EST to 4:30 PM EST
- Where
- Hall County, Flowery Branch
- Measured
- 1.25 in hail
- Property damage
- $2,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.183, -83.933
The public reported half-dollar-sized hail in Flowery Branch while a Sky Warn spotter reported penny-sized hail in Flowery Branch. Another report was received from the public of quarter-sized hail southeast of Chestnut Mountain in the far southeast part of the county near the Barrow county line.
Hail, Coweta
- When
- December 4, 4:35 PM EST
- Where
- Coweta County, Mc Collum
- Measured
- 0.75 in hail
- Reported by
- GOVT OFFICIAL
- Coordinates
- 33.450, -84.700
The Coweta County 911 Center reported penny-sized hail at the intersection of Interstate-85 and Georgia Highway 154.
Hail, Douglas
- When
- December 4, 4:35 PM EST to 4:45 PM EST
- Where
- Douglas County, 2 mi N of Douglasville
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.783, -84.750
The public reported half-dollar-sized hail just north of Douglasville near the Paulding county line and quarter-sized hail in Lithia Springs. The public also estimated a wind gust of 45 mph in Lithia Springs during this thunderstorm.
Hail, Jackson
- When
- December 4, 4:42 PM EST to 5:00 PM EST
- Where
- Jackson County, 2 mi ESE of Pendergrass
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.150, -83.650
The public reported quarter-sized hail just south of Commerce and penny-sized hail in Nicholson. The Jackson County 911 Center reported nickel-sized hail two miles east-south-east of Pendergrass.
Hail, Cobb
- When
- December 4, 4:43 PM EST to 4:50 PM EST
- Where
- Cobb County, Austell
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.800, -84.633
Several reports of nickel to quarter-sized hail were received from the public from Austell to Mableton. In Austell, the hail was reported to have been covering the ground.
Hail, Glascock
- When
- December 4, 4:50 PM EST
- Where
- Glascock County, 3 mi WSW of Harts
- Measured
- 1.75 in hail
- Property damage
- $1,000
- Reported by
- GOVT OFFICIAL
- Coordinates
- 33.300, -82.617
The Glascock County 911 Center reported golf ball-sized hail at the intersection of Georgia Highway 171 and Johnson's Mill Road, west of Harts and near the Warren county border.
Hail, Barrow
- When
- December 4, 4:50 PM EST to 5:04 PM EST
- Where
- Barrow County, Winder
- Measured
- 1 in hail
- Reported by
- GOVT OFFICIAL
- Coordinates
- 33.983, -83.717
A storm spotter reported penny-sized hail two miles east of Winder, while the Barrow County 911 Center reported nickel to quarter-sized hail in Winder.
Hail, Fayette
- When
- December 4, 4:50 PM EST
- Where
- Fayette County, Tyrone
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.467, -84.600
The public reported nickel-sized hail.
Hail, Clayton
- When
- December 4, 5:13 PM EST
- Where
- Clayton County, Jonesboro
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.517, -84.350
The public reported nickel-sized hail.
Thunderstorm Wind, Clayton
- When
- December 4, 5:13 PM EST
- Where
- Clayton County, 4 mi ENE of Jonesboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 33.533, -84.283
A storm survey conducted by the National Weather Service concluded that the tornado that touched down in Henry county began as a microburst in extreme eastern Clayton county blowing down several trees near Walt Stevens Road and Georgia Highway 138 near the Henry county line.
Hail, Henry
- When
- December 4, 5:15 PM EST to 5:29 PM EST
- Where
- Henry County, Stockbridge
- Measured
- 1.25 in hail
- Property damage
- $3,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.550, -84.233
A number of reports of hail were received from the public. The hail size ranged from penny to half-dollar. The public reported damage to a car windshield in association with the half-dollar-sized hail.
Tornado, Henry
- When
- December 4, 5:19 PM EST to 5:21 PM EST
- Where
- Henry County, 2 mi W of Stockbridge
- Rating
- F0
- Path length
- 1 mi
- Path width
- 100 yd
- Property damage
- $150,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 33.550, -84.267
A storm survey conducted by the National Weather Service and the Henry County Emergency Manager determined that an F0 tornado had touched down in extreme western Henry county near Interstate-75 just south of Georgia Highway 138. The tornado then traveled east-northeast through the Willow Spring Subdivision to near Old Atlanta Road. The tornado path was approximately 1.0 mile long and 100 yards wide. Numerous trees were snapped off or blown down throughout the area, some causing damage to homes in the area. In addition, one vehicle was damaged by a fallen tree.
Lightning, Fayette
- When
- December 5, 12:30 AM EST
- Where
- Fayette County, Peachtree City
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.414, -84.494 (the zone’s center; the record gives no point)
The Fayette County Emergency Management Director reported that lightning struck a home on Ebenezer Road causing approximately $1000 in damages. No fire was reported.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Massachusetts, December 4, 20055 injured · $100,000 · 1 event
- Cold in Colorado, December 4 to 19, 2005$100,000 · 15 events
- Lightning Strikes in Tennessee, December 4, 2005$63,000 · 4 events
- Hail and Damaging Winds in Alabama, December 4, 2005$20,000 · 70 kt wind · 14 events
- Hail and Damaging Wind in Mississippi, December 4, 2005$20,000 · 1 in hail · 14 events
- Winter Weather in New Jersey, December 4, 200518 events
- Winter Weather in Pennsylvania, December 4, 200510 events
- Hail in South Carolina, December 4, 20051 in hail · 7 events
- Cold in Utah, December 4 to 19, 20057 events
- Winter Storm in Ohio, December 4, 20055 events
- Winter Storm in Montana, December 4 to 5, 20055 events
- Hail in Mississippi, December 4, 20051 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482878, 5482879, 5482882, 5482969, 5482883, 5482880, 5482884, 5482881, 5482966, 5482967, 5482968, 5482970, 5482971, 5482972, 5482973, 5483351, 5482974, 5483350, 5482975, 5482976, 5483352.